Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Raleigh, NC

June 26, 2013Davidson County, Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2013, 5:30 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 5:30 PM EDT (21:30 UTC)
Expired
Jun 26, 2013, 6:30 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:39 PM EDTTSTM WND DMG5 Wnw Lexington, NC2 TREES DOWN ON HWY 150 NEAR OLD HWY 64
Jun 26, 5:48 PM EDTTSTM WND DMG2 W Lexington, NC1 TREE DOWN ON PINETOP ROAD AT ODELL OWEN ROAD
Jun 26, 5:55 PM EDTTSTM WND DMG3 Se Lexington, NC
Jun 26, 6:00 PM EDTTSTM WND DMG5 Sse Lexington, NC1 TREE DOWN ON A RESIDENCE NO INJURIES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS52 KRAH 262130
SVRRAH
NCC057-081-151-262230-
/O.NEW.KRAH.SV.W.0069.130626T2130Z-130626T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS 8 MILES WEST OF ARCADIA...OR 7 MILES EAST OF
  MOCKSVILLE...MOVING EAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARCADIA...MIDWAY...
  WELCOME...
  THOMASVILLE...
  TRINITY...HIGH POINT...
  ARCHDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3583 8046 3586 8042 3585 8039 3588 8042
      3589 8041 3589 8037 3598 8040 3604 7954
      3565 7955 3563 8029 3569 8034 3572 8034
      3572 8042 3574 8046 3585 8048
TIME...MOT...LOC 2130Z 273DEG 26KT 3592 8038

$$

PWB
1 follow-up statement
344 
WWUS52 KRAH 262215
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT WED JUN 26 2013

NCC081-262225-
/O.CAN.KRAH.SV.W.0069.000000T0000Z-130626T2230Z/
GUILFORD NC-
615 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUILFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 128.

LAT...LON 3574 8046 3574 8035 3574 8046 3574 8027
      3575 8027 3587 8042 3577 8029 3580 8025
      3583 8000 3591 7976 3590 7955 3565 7955
      3563 8028 3572 8033 3572 8042
TIME...MOT...LOC 2215Z 273DEG 26KT 3590 7998

$$

NCC057-151-262230-
/O.CON.KRAH.SV.W.0069.000000T0000Z-130626T2230Z/
DAVIDSON NC-RANDOLPH NC-
615 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN RANDOLPH AND SOUTHERN DAVIDSON COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
LEXINGTON... MOVING EAST AT 30 MPH. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STALEY...RANDLEMAN...
RAMSEUR...LIBERTY...FRANKLINVILLE AND ASHEBORO.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 96.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

LAT...LON 3574 8046 3574 8035 3574 8046 3574 8027
      3575 8027 3587 8042 3577 8029 3580 8025
      3583 8000 3591 7976 3590 7955 3565 7955
      3563 8028 3572 8033 3572 8042
TIME...MOT...LOC 2215Z 273DEG 26KT 3590 7998

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:14 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 3:14 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT WED JUN 26 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

THROUGH TONIGHT: THUNDERSTORMS CONTINUE TO GROW UPSCALE ACROSS THE
ERN SANDHILLS INTO THE CENTRAL/SRN COASTAL PLAIN THIS AFTERNOON...
WITHIN AN AREA OF HIGHER DEW POINTS (MID 70S) AND RESULTANT HIGHER
INSTABILITY (MLCAPE OF 2500 J/KG ON LATEST MESOANALYSIS) NEAR A WEAK
MCV. STORMS HAVE ALSO INCREASED QUICKLY IN COVERAGE OVER THE HIGHER
TERRAIN OF NC/VA ASSOCIATED WITH ANOTHER WEAK SHORTWAVE TROUGH...
AND THESE ARE TRANSLATING EASTWARD INTO THE NORTHWEST PIEDMONT.
EFFECTIVE BULK SHEAR REMAINS RATHER WEAK (UNDER 20 KTS) AND ISN'T
EXPECTED TO CHANGE MUCH... BUT LAPSE RATES HAVE RISEN TO AROUND 6
C/KM ALOFT AND TO AROUND 7.5 C/KM FROM 0-3 KM... AND THE MID LEVEL
FLOW SHOULD BE JUST ENOUGH TO MAINTAIN A RISK OF STRONG STORMS FOR
SEVERAL MORE HOURS AS THE WAVE OVER THE MOUNTAINS TRACKS EASTWARD.
CAPE IN THE MIXED-PHASE REGION HAS RISE TO 500-700 J/KG AND D-CAPE
HAS GROWN TO 900 J/KG... SO DESPITE THE POOR SHEAR... AN ISOLATED
STORM OR TWO COULD STILL BECOME SEVERE. WILL GO WITH LIKELY TO
CATEGORICAL POPS AREAWIDE THROUGH THIS EVENING... TAPERING OFF
SHORTLY AFTER MIDNIGHT WITH THE LOSS OF HEATING AND THE EASTWARD
PASSAGE AND FURTHER WEAKENING OF THE WAVE IN FAVOR OF THE STRONGER
TROUGH DIVING INTO THE OH VALLEY. WITH NO APPRECIABLE CHANGE IN AIR
MASS... LOWS SHOULD BE SIMILAR TO LAST NIGHT... 68-73.

FOR THURSDAY/THURSDAY NIGHT: LATEST MODEL OUTPUT AND OBSERVED
UPSTREAM CONDITIONS SUPPORT A CONTINUATION OF HIGH CHANCE POPS...
ALTHOUGH STORMS SHOULD DEVELOP/ARRIVE EARLIER IN THE DAY AS COMPARED
TO TODAY. THE PROMINENT SHORTWAVE TROUGH DROPPING THROUGH THE OH
VALLEY TONIGHT IS EXPECTED TO TRACK EASTWARD OVER THE CENTRAL/SRN
APPALACHIANS THURSDAY MORNING... AND THROUGH CENTRAL/ERN
VA/CAROLINAS IN THE AFTERNOON... PROPELLED BY A 120+ KT UPPER JET
CORE EXTENDING FROM SW CANADA DOWN THROUGH THE MIDWEST TOWARD THE
CENTRAL APPALACHIANS... INDUCING UPPER DIVERGENCE OVER NC. 0-6 KM
BULK SHEAR IS EXPECTED TO IMPROVE TO AROUND 25 KTS WHILE MUCAPE
CLIMBS TO 2500-3000 J/KG BY LATE MORNING... SO WE SHOULD SEE GOOD
COVERAGE OF ORGANIZED CONVECTION AS EARLY AS LATE MORNING. THIS
INSTABILITY COMBINED WITH BETTER DYNAMIC FORCING FOR ASCENT THAN
WE'RE SEEING TODAY SHOULD RESULT IN NUMEROUS STORMS SPREADING
EASTWARD IN THE AFTERNOON... AND SOME OF THESE COULD BE STRONG TO
SEVERE. HEAVY RAIN REMAINS POSSIBLE AS WELL WITH PRECIP WATER VALUES
EXPECTED TO HOLD AT 1.6 TO NEAR 2.0 INCHES. AN EARLIER ONSET WITH
LITTLE CHANGE IN THICKNESSES SHOULD RESULT IN HIGHS A COUPLE OF
DEGREES LOWER THAN TODAY... 83-89. LOWS 67-72 WITH POPS DIMINISHING
OVERNIGHT. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 PM WEDNESDAY...

GENERALLY A PERSISTENCE FORECAST OF AFTERNOON AND EVENING...PULSE TO
LOOSELY ORGANIZED MULTI-CELLULAR STORMS...IN A CONTINUED WARM...
HUMID...AND WEAKLY PERTURBED REGIME OVER THE SOUTHEASTERN US. LARGE
SCALE FORCING SHOULD BE SOMEWHAT WEAKER...FRI VERSUS THU...
HOWEVER...AS CENTRAL NC WILL BE BETWEEN THE SHARP S/W TROUGH
PROGRESSING THROUGH THE MIDDLE ATLANTIC ON THU...AND RENEWED
HEIGHT FALLS IN S/W TROUGH AMPLIFICATION CENTERED OVER THE TN VALLEY
ON FRI. AS SUCH...CONVECTIVE COVERAGE MAY LEAN MORE TOWARD SCATTERED
TO NUMEROUS...VERSUS NUMEROUS TO WIDESPREAD...WITH THE STRONGEST
STORMS AGAIN CAPABLE OF PRODUCING LOCALIZED FLOODING...A FEW WET
MICROBURSTS...AND MARGINALLY SEVERE HAIL. HIGHS WITHIN A COUPLE OF
DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

STORMY. SHARP AMPLIFICATION OF A DEVELOPING TROUGH ALOFT OVER THE TN
VALLEY...FLANKED BY STRONG RIDGES OVER THE ROCKIES AND WESTERN
ATLANTIC...WILL OCCUR THIS WEEKEND. THIS LARGE SCALE PATTERN WILL
GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS
VALLEY...THROUGH EARLY TO MID NEXT WEEK. THE PRESENCE AND
PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE EASTERN
US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY
MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE
PRECIPITATION CHANCES...PARTICULARLY SUNDAY ONWARD. SATURDAY MAY
HAVE A RELATIVE LULL IN CONVECTION GENERALLY WEST OF US HWY 1...WHEN
A WEAK COLD FRONT WILL BRIEFLY DRIFT EASTWARD AND PROMOTE A DRYING
WESTERLY LOW LEVEL FLOW...WITH DEWPOINTS DIPPING INTO THE LOWER
60S...OVER THE WESTERN PIEDMONT. LIKELY CHANCES WILL CONTINUE TO
THE EAST ON SATURDAY...HOWEVER.

THE PROLONGED STORMY PERIOD WILL ALSO FAVOR AN INCREASING RISK OF
FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL
PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED
MULTI-CELL STORM MODES - ONES DRIVEN BY GENERALLY 20-30 KTS OF MID
LEVEL FLOW - THE OTHER MAIN HAZARD. THERE ARE INDICATIONS THAT THE
RETROGRESSION OF THE PATTERN WILL ALLOW THE WESTERN ATLANTIC RIDGING
TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION
CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER
EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY THE MIDDLE OF THE
WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...EXCEPT AROUND 90 ON
SATURDAY...AND LOWS 70 TO 75.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 155 PM WEDNESDAY...

VFR CONDITIONS WILL DOMINATE AT CENTRAL NC TAF SITES THROUGH 18Z
THURSDAY... HOWEVER THERE IS A GOOD CHANCE OF A SHORT PERIOD (UNDER
2 HOURS) OF MVFR OR IFR CONDITIONS IN AND NEAR CLUSTERS OF
THUNDERSTORMS THIS AFTERNOON INTO VERY EARLY EVENING. STORMS ARE
MOST LIKELY TO AFFECT FAY 18Z-21Z... GSO/INT 19Z-22Z... AND RDU/RWI
20Z-00Z. STORMS MAY CONGEAL INTO LARGE CLUSTERS WHICH MAY BE
DIFFICULT TO CIRCUMNAVIGATE. STORMS SHOULD VERY SLOWLY WEAKEN AND
DISPERSE THROUGH 06Z TONIGHT. PATCHY SUB-VFR STRATUS IS POSSIBLE
LATE TONIGHT FROM 07Z-12Z BUT THE CHANCE THAT THESE SUB-VFR CLOUDS
WILL BECOME BROKEN ARE TOO LOW TO INCLUDE AS A PREDOMINANT
CONDITION. WARM AND HUMID CONDITIONS WILL CONTINUE THURSDAY... AND
THIS COMBINED WITH AN INCOMING UPPER LEVEL DISTURBANCE FROM THE WEST
WILL INITIATE SCATTERED STORMS BEGINNING AROUND THE NOON HOUR IN THE
TRIAD BEFORE SPREADING WESTWARD. TIMING UNCERTAINTY PRECLUDES
MENTIONING THUNDER WITH HIGH CONFIDENCE THAT LATE IN THE TAF VALID
PERIOD... BUT LATER TERMINAL FORECASTS WILL LIKELY INCLUDE A PERIOD
OF PREVAILING SUB-VFR THUNDERSTORMS.

LOOKING BEYOND 18Z THURSDAY: AN UNSETTLED PATTERN WILL PERSIST ALONG
THE U.S. EAST COAST. AS NOTED ABOVE... A BRIEF PERIOD OF SUB-VFR
CONDITIONS IN AND NEAR STORMS IS EXPECTED FROM VERY EARLY AFTERNOON
THROUGH VERY EARLY EVENING AS STORMS SPREAD EASTWARD THROUGH CENTRAL
NC. IFR STRATUS IS POSSIBLE AT RDU/RWI/FAY LATE THURSDAY NIGHT
THROUGH SUNRISE FRIDAY MORNING. GOOD CHANCE OF SHOWERS/STORMS AND
SUB-VFR CONDITIONS ESPECIALLY RDU/RWI/FAY LATE AFTERNOON FRIDAY
THROUGH FRIDAY NIGHT... THEN SCATTERED LATE DAY STORMS MAY OCCUR
MAINLY AT RWI/FAY SATURDAY THROUGH MONDAY. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY THROUGH
THURSDAY JUNE 27. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR
SEVERAL DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL.
THE TEAM OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS
POSSIBLE. WE APOLOGIZE FOR THE INCONVENIENCE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 26, 3:58 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED JUN 26 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-271015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
358 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. AN ISOLATED STORM OR TWO MAY PRODUCE WIND GUSTS OF 30 TO
40 MPH AND HALF INCH DIAMETER HAIL. NEARLY CONTINUOUS DEADLY
LIGHTNING STRIKES ARE LIKELY WITH ANY STORM. IN ADDITION...DUE TO
RECENTLY WET CONDITIONS...LOCALIZED FLOODING REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NUMEROUS STRONG STORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE
THURSDAY AFTERNOON AND EVENING. LARGE HAIL NEAR THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE.
LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE LIKELY WITH ANY
STORM.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING FRIDAY THROUGH TUESDAY. DUE TO
THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 26, 2:22 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT WED JUN 26 2013

NCZ042-261900-
JOHNSTON-
222 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 300
PM EDT...

AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FOUR OAKS...OR ABOUT 9 MILES SOUTHWEST OF SMITHFIELD...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FOUR OAKS...
SMITHFIELD...SELMA.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 334...AND
INTERSTATE 95 BETWEEN EXITS 79 AND 107.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ON INTERSTATE
40 AND INTERSTATE 95 IN JOHNSTON COUNTY.

&&

LAT...LON 3556 7807 3545 7813 3528 7848 3549 7863
      3573 7828 3575 7822 3573 7820 3573 7818
      3561 7813 3559 7807
TIME...MOT...LOC 1822Z 237DEG 12KT 3545 7847

VINCENT
Special weather statement, Jun 26, 2:44 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT WED JUN 26 2013

NCZ078-089-261930-
SAMPSON-WAYNE-
244 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND WAYNE COUNTIES
THROUGH 330 PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HOBBTON...OR ABOUT 14 MILES WEST OF MOUNT OLIVE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANTHAM AND OTHER
AREAS IN SOUTHWEST WAYNE COUNTY AND EXTREME NORTHEAST SAMPSON COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3515 7790 3517 7792 3517 7799 3519 7801
      3517 7809 3518 7816 3515 7816 3508 7832
      3525 7844 3528 7831 3532 7828 3535 7816
      3544 7815 3551 7810 3520 7783 3519 7783
TIME...MOT...LOC 1843Z 248DEG 12KT 3522 7830

VINCENT
Special weather statement, Jun 26, 2:55 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT WED JUN 26 2013

NCZ088-261945-
CUMBERLAND-
255 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
345 PM EDT...

AT 255 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FAYETTEVILLE...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FAYETTEVILLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 61.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3492 7897 3494 7902 3500 7906 3515 7911
      3518 7909 3525 7869 3510 7865 3509 7867
      3499 7865 3489 7853 3488 7893
TIME...MOT...LOC 1855Z 266DEG 6KT 3507 7894

VINCENT
Special weather statement, Jun 26, 3:24 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT WED JUN 26 2013

NCZ078-088-089-262045-
CUMBERLAND-SAMPSON-WAYNE-
324 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE AND
CUMBERLAND COUNTIES THROUGH 445 PM EDT...

AT 323 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WALNUT
CREEK TO 12 MILES SOUTHWEST OF CEDAR CREEK...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF LA GRANGE TO 15 MILES SOUTH OF
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... FAYETTEVILLE...
WALNUT CREEK...SALEMBURG...MOUNT OLIVE... ROSEBORO...SEVEN
SPRINGS...CLINTON...TURKEY...GARLAND... GOLDSBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3485 7850 3483 7890 3493 7899 3548 7786
      3545 7782 3537 7780 3534 7782 3518 7783
      3515 7790 3519 7801 3518 7816 3489 7814
      3479 7817 3469 7837
TIME...MOT...LOC 1923Z 295DEG 13KT 3538 7782 3486 7893

77
Special weather statement, Jun 26, 3:43 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUN 26 2013

NCZ021-022-038-039-262115-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
343 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS APPROACHING THE PIEDMONT TRIAD REGION FROM
THE NORTHWEST...

AT 341 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM EASTERN WILKES ACROSS CENTRAL SURRY TO NORTHWESTERN
STOKES COUNTIES... MOVING SOUTHEAST AT 20 MPH. THIS LINE OF
THUNDERSTORMS WILL REACH PORTIONS OF WESTERN AND NORTHERN FORSYTH
COUNTY BY 400 PM... THEN THE WINSTON-SALEM TO KERNERSVILLE AREAS BY
420 PM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR BEHIND THESE STORMS
AS WELL. REMAIN INDOORS UNTIL 30 MINUTES AFTER THE LAST THUNDER IS
HEARD.

&&

LAT...LON 3612 8050 3614 8044 3626 8046 3626 7985
      3593 7980 3570 8033 3572 8034 3573 8045
      3584 8049 3585 8039 3589 8042 3589 8037
      3596 8038 3599 8043 3602 8042 3606 8047
      3604 8050 3609 8052
TIME...MOT...LOC 1939Z 283DEG 18KT 3635 8064

BADGETT
Special weather statement, Jun 26, 4:19 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT WED JUN 26 2013

NCZ021-022-038-039-262145-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
419 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE INTO THE PIEDMONT TRIAD REGION
THROUGH 515 PM...

AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM YADKINVILLE TO ENON TO DANBURY... MOVING SOUTHEAST AT
20 MPH.

THESE STORMS WILL MOVE INTO THE WINSTON-SALEM... CLEMMONS...
KERNERSVILLE AREAS BETWEEN 430 PM AND 500 PM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3612 8049 3614 8044 3626 8046 3626 7987
      3591 7979 3568 8032 3569 8034 3572 8034
      3573 8045 3584 8049 3585 8039 3589 8042
      3589 8037 3596 8038 3599 8043 3602 8042
      3606 8047 3605 8049
TIME...MOT...LOC 2017Z 276DEG 15KT 3623 8037

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:17 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland58 min
Jun 26, 1:49 PM EDTSpecial Weather StatementRAHCumberland, Harnett41 min
Jun 26, 2:14 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland61 min
Jun 26, 2:22 PM EDTSpecial Weather StatementRAHJohnston38 min
Jun 26, 2:27 PM EDTSevere Thunderstorm WarningRAHHoke48 min
Jun 26, 2:44 PM EDTSpecial Weather StatementRAHWayne46 min
Jun 26, 2:55 PM EDTSpecial Weather StatementRAHCumberland50 min
Jun 26, 3:24 PM EDTSpecial Weather StatementRAHSampson, Wayne81 min
Jun 26, 3:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth92 min
Jun 26, 4:16 PM EDTSevere Thunderstorm WarningRAHSampson59 min
Jun 26, 4:19 PM EDTSpecial Weather StatementRAHDavidson, Forsyth86 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 26, 5:21 PM EDTSevere Thunderstorm WarningRAHPerson54 min
Jun 26, 5:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange58 min
Jun 26, 6:07 PM EDTSpecial Weather StatementRAHGranville, Vance83 min
Jun 26, 6:32 PM EDTSevere Thunderstorm WarningRAHStanly58 min
Jun 26, 6:53 PM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Lee, Montgomery, Moore and 2 more82 min
Jun 26, 7:20 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly55 min
Jun 26, 7:26 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 26, 7:39 PM EDTSevere Thunderstorm WarningRAHHoke, Moore66 min
Jun 26, 7:42 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.